I have been on tecfidera for 3 weeks, pretty intense flushing, sweating and stomach pains occasionally. I was concerned but found a tecfidera group on facebook. now I know these are somewhat normal, and have even found a few tips to help w/the symptoms. the ppl on the site tell me that the first 6 weeks is the worst and I need to try to stick it out till the side effects abate.
I'm being switched over right now. I can't wait to get my starter pack. My neuro said that it's very similar to Tysabri, It's supposed to not only prevent relapses but also reverse symptoms. I'm excited to begin taking it because it means no more needles :)
I am starting week 6 and I am only experiencing some mild flushing at this point. I had a few days of abdominal pain and found that if I take it mid morning (after I have had a meal)it curbed that side effect. Now I take it at 11 am/11 pm and that seems to be working for me.
Took my second starter dose of Tecfidera this morning. So far so good, only a little nausea. I hope this works, because after several years on Copaxone I developed a sensitivity to it and had several very scary injection site reactions (trouble breathing, palpitations, fainting, etc.)
If Tecfidera side effects get bad, I've read that the natural supplement Protandim works via the same Nrf2 pathway (reduces inflammation caused by oxidative stress) and costs about 1% as much as the drug. Taking the drug to keep my Neuro happy for now, but it's nice to have this alternative up my sleeve in case things don't work out ...